Alert archive / Illinois / River Flood Warnings in 2014
River Flood Warning 19, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Apr 3, 2014, 2:47 PM CDT for Gallatin County, Wayne County, White County, Illinois. It took effect at Apr 4, 2014, 6:16 AM CDT. It was in force for 16 days.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2014, 2:47 PM CDT (19:47 UTC)
- In effect from
- Apr 4, 2014, 6:16 AM CDT
- Expired
- Apr 20, 2014, 5:09 AM CDT
- In force
- 16 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gallatin County, IL, Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 52 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River at Carmi (CARI2). The gauge peaked at 33.17 ft at Apr 11, 2014, 2:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 27 ft
- Moderate stage
- 32 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03381495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Apr 3, 3:43 AM CDT, 11 hours 4 minutes earlier.
Area forecast discussion, Apr 3, 3:43 AM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 343 AM CDT Thu Apr 3 2014 .SHORT TERM...(Today through Saturday night) Issued at 315 AM CDT THU APR 3 2014 The potential still exists for numerous severe thunderstorms later this afternoon and tonight with damaging winds, large hail and tornadoes all possible, esp over southeast MO, sw IL and far wrn KY. Moreover, a few significant, long-track tornadoes cannot be ruled out. Models continue to show decent agreement with the timing, amplitude and general character of the main short wave trof that will finally lift ne into the lower/mid MS Valley tonight. This trof should take on a slightly negative tilt, leading to strong diffluence/upward motion Thu aftn/night. Surface dew points are already in the lower half of the 60s and more than ample shear values later today and tonight suggest the potential for a few significant, long-track tornadoes. Scattered discrete, rotating storms are expected to develop later this afternoon in the warm sector well ahead of the sfc cold front. In addition to these storms, other severe convection should get going along the front itself today over wrn MO/AR. This activity should eventually morph into one or more severe MCS's and traverse the forecast area overnight as the front accelerates eastward. The cold front should finally clear the region by around sunrise Friday, taking the severe threat with it. Much cooler and drier air will quickly overspread the region Friday and Friday night as Canadian high pressure pushes southeast through the northern Plains. In fact, temperatures may not rise too much from morning lows at many locations. Blustery west winds of 15 to 20 MPH will bring an added chill to the air Friday. A frost or freeze will also be possible Friday night, before things begin to warm a bit on Sunday. .LONG TERM...(Sunday through Wednesday) Issued at 315 AM CDT THU APR 3 2014 Medium confidence in the extended. Sunday appears to be dry but that will soon change Sunday night. A surface low that was originally progged to move through the Gulf states is now tracking through the Jackson Purchase area of KY. Although there is very little surface based instability. Elevated instability is spreading over wrn KY with showalters now going below zero due to the more northerly track of the low. Thus in anticipation of this trend continuing went ahead and included the fa in isolated thunder Sunday night. By sunrise Monday this instability will be exiting the northeast with current model trends and will reduce pops accordingly. Models due indicate some lingering moisture albeit light at best with the passage of the upper level trough Tuesday. Thus kept a slight chance in Tuesday after a dry Monday night. Otherwise temperatures will be a category or two below normal with high around 60 and lows around 40. && .AVIATION... Issued at 1221 AM CDT THU APR 3 2014 An increasing low level jet will result in continued late night showers/tstms that will restrict cigs to MVFR, and vsbys to IFR at times. Rainfall is expected to continue for at least part of the morning Thu, under IFR cigs. During Thu afternoon, some strong to severe thunderstorm activity is possible in scattered/isolated fashion, with not enough timing/placement certainty to mention in the TAFs at this time. Stronger action is expected with system passage tomorrow night, in a more consolidated form, starting near midnight. Meanwhile, southerly winds will increase in speed and become gusty Thursday, on approach of a fast-moving cold front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MEFFERT LONG TERM...KH AVIATION...DB
Hazardous weather outlook, Apr 3, 9:14 AM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 914 AM CDT THU APR 3 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 914 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST ACROSS THE ENTIRE REGION TODAY AND TONIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. THE BEST CHANCE TIME PERIOD FOR SEVERE WEATHER IS LATER TODAY AND TONIGHT...WHEN THE COLD FRONT MAKES ITS APPROACH AND PASSAGE. IN ADDITION...HIGH PRECIPITABLE WATER VALUES MEANS THUNDERSTORMS ARE VERY EFFICIENT RAIN PRODUCERS TODAY AND TONIGHT. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR ARE OCCURRING AND REPEATING OVER THE SAME AREAS IN MANY INSTANCES. WITH MORE HEAVY RAIN ON THE WAY...A FLASH FLOOD WATCH HAS BEEN POSTED FOR MUCH OF THE QUAD STATE...INCLUDING THE SOUTHEAST MISSOURI COUNTIES ALONG THE MISSISSIPPI RIVER...AND EXTENDING EASTWARD TO INCLUDE ALL OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA. THE FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT. NO SEVERE STORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... FLOOD AND SEVERE WEATHER REPORTS ARE ENCOURAGED TODAY AND TONIGHT WITH SPOTTER ACTIVATION.
In the hours before
Local storm report, Apr 3, 10:38 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1038 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM FLASH FLOOD EQUALITY 37.74N 88.34W
04/03/2014 GALLATIN IL TRAINED SPOTTER
HIGHWAY 142 HAS LOTS OF WATER RUNNING ACROSS IT IN THE
CITY LIMITS.
&&
DLLLocal storm report, Apr 3, 10:45 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1045 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM HEAVY RAIN ZEIGLER 37.90N 89.05W
04/03/2014 E2.00 INCH FRANKLIN IL TRAINED SPOTTER
BETWEEN 2.00 AND 2.24 INCHES OF RAIN RECORDED
&&
DLLLocal storm report, Apr 3, 10:47 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1047 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 AM FLASH FLOOD CARMI 38.09N 88.17W
04/03/2014 WHITE IL TRAINED SPOTTER
NUMEROUS ROADS HAVE RUNNING WATER MOVING ACROSS THEM.
THIS INCLUDES MUCH OF THE COUNTY.
&&
DLLLocal storm report, Apr 3, 11:50 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM FLASH FLOOD ELDORADO 37.81N 88.44W
04/03/2014 SALINE IL TRAINED SPOTTER
WATER FLOWING OVER SEVERAL ROADS IN THE CITY LIMITS
&&
DLLLocal storm report, Apr 3, 1:29 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
129 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FLASH FLOOD SORGHO 37.75N 87.25W
04/03/2014 DAVIESS KY TRAINED SPOTTER
NUMEROUS ROADS UNDERWATER THROUGHOUT THE COUNTY
&&
DLLLocal storm report, Apr 3, 1:30 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
130 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HEAVY RAIN NEWBURGH 37.95N 87.40W
04/03/2014 E1.50 INCH WARRICK IN TRAINED SPOTTER
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:54 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 36 min |
| Apr 2, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 31 min |
| Apr 2, 8:39 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 21 min |
| Apr 3, 9:17 AM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 22 hr |
| Apr 3, 9:33 AM CDT | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| Apr 3, 9:52 AM CDT | Areal Flood Advisory | PAH | Daviess | 3 hr |
| Apr 3, 10:40 AM CDT | Areal Flood Advisory | PAH | Crittenden, Livingston, McLean, Webster | 3 hr |
| Apr 3, 12:31 PM CDT | Areal Flood Advisory | PAH | Henderson, Union | 3 hr |
| Apr 3, 12:49 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson | 3 hr |
| Apr 3, 1:01 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson, Hopkins, McLean, Webster | 119 min |
| Apr 3, 3:51 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson | 3 hr |
| Apr 3, 4:34 PM CDT | Areal Flood Advisory | PAH | Union | 116 min |
| Apr 3, 5:36 PM CDT | Flash Flood Warning | PAH | Union, Webster | 3 hr |
| Apr 3, 6:10 PM CDT | Flash Flood Warning | PAH | Hopkins, McLean | 110 min |
| Apr 3, 6:44 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson | 12 hr |
| Apr 2, 8:13 PM CDT | River Flood Warning | PAH | Wayne, White | 4 days |
| Apr 3, 8:44 AM CDT | Flash Flood Warning | PAH | Franklin | 3 hr |
| Apr 3, 1:43 PM CDT | Areal Flood Advisory | PAH | Edwards, Franklin, Hamilton, Jefferson, Perry, Wabash and 2 more | 3 hr |
| Apr 3, 3:19 PM CDT | Flash Flood Warning | PAH | Franklin, Hamilton, Jefferson, Wayne | 3 hr |
| Apr 3, 3:34 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash, White | 3 hr |
Nearby
River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.